Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 8, 2001, 6:52 PM EST for Daviess County, Lawrence County, Martin County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 6:52 PM EST (23:52 UTC)
- Expired
- Jul 8, 2001, 7:35 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
Counties Daviess County, IN, Lawrence County, IN, Martin County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:00 PM EST | Thunderstorm Wind 50 E | Loogootee, IN | |
| Jul 8, 7:15 PM EST | Thunderstorm Wind 50 E | Washington, IN | |
| Jul 8, 7:15 PM EST | Thunderstorm Wind 50 E | Bedford, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 8, 6:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 082354
SVRIND
INC027-093-101-090015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EST SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BEDFORD
NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA
MARTIN COUNTY IN SOUTHWEST INDIANA
* UNTIL 735 PM EST
* AT 647 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ODON TO 10 MILES NORTHEAST OF
OOLITIC...OR FROM 29 MILES NORTHEAST OF VINCENNES TO 11 MILES
SOUTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OOLITIC AT 700 PM EST
CANNELBURG AT 705 PM EST
LOOGOOTEE AT 710 PM EST
SHOALS AT 715 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
$$
LAT...LON 3861 8686 3868 8668 3871 8649 3875 8645
3875 8640 3879 8628 3899 8630 3899 8667
3890 8670 3890 8702 3874 8724 3869 8717
3868 8707
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:20 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 2:20 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SUN JUL 8 2001 AREA WL CONT TO BE UNDER THE INFLUENCE OF NWLY UPPR FLOW FOR THE NEXT FEW DAYS AS MINOR IMPULSES MOV THRU THE FLOW. WL FRONTAL SYS CURRENTLY OVR THE NERN CWA IS XPCTD TO SAG SWD TO NR THE SRN CWA BORDER BY MON AFT. FCST FOCUS CENTERS MAINLY ON PCPN THREAT. CURRENT RADAR SHOWS SOME LINGERING LT RAIN OVR THE SERN CWA IN THE WAKE OF MCS...WHILE A FEW STORMS ARE DVLPG OVR THE NERN CWA S OF KMIE. ANOTHER TSTM COMPLEX BEGINNING TO ACCELERATE SEWD ACRS NWRN IL. BEST INSTABILITY AXIS CURRENTLY LIES FM WC IL TO NR KCVG WHERE LI/S ARE ABOUT -9. THINK COMPLEX IN NW IL WL BEGIN TO MAKE THE TURN SE WITH TIME AS IT BLDS INTO BETTER INSTABILITY. MODEST LO LVL JET...ON THE ORDER OF 20-25 KTS...WL BE POINTED TOWARDS THE SWRN CWA TONIGHT. BASED ON ABV...WL BE GOING WITH LIKELY POPS OVR THE SWRN THIRD OF CWA TONIGHT...AND CHC POPS FURTHER NE. DUE TO THE HI INSTABILITY WL MENTION SVR IN THE LIKELY POPS AREAS. WL ALSO MENTION HEAVY RAIN IN THOSE ZONES...ALTHOUGH WL HOLD OFF ON A FLASH FLOOD WATCH AS LO LVL JET DOESN/T LOOK ALL THAT IMPRESSIVE TONIGHT. APPEARS NEW WW WIBIS SHORTLY TO REPLACE WS 525. WL SENT ZONES EARLY TO ACCOUNT FOR THIS. WL CONT WITH CHC POPS OVR THE SW THIRD ON MON AS INSTABILITY AHEAD OF FNT REMAINS QUITE HI WITH LI/S DOWN TO ABOUT -9. WL ALSO PUT IN SOME POPS FOR MON EVEN OVR THE FAR SW ZONES AS FNT WL STILL BE IN THE AREA. AS IT LOOKS NOW...FNT SHOULD BE FAR ENOUGH S OF CWA BY TUES TO KEEP POPS OUT AT THAT TIME. NGM MOS TEMPS MAY BE A LTL TOO WARM IN THE LTR PDS...BUT OVERALL NUMBERS LOOK REASONABLE. .IND...NONE. JAS
In the hours before
Local storm report, Jul 8, 6:28 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM ZIONSVILLE IN WIND DAMAGE
07/08/01 BOONE AT US 421 AND 106TH ST.
TWO 8 INCH DIAMETER
LIMBS BLOWN DOWN, ONE 3
INCH DIAMETER LIMB
SNAPPED OFF AND POWER
OUTAGES IN THE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0622 PM MORGANTOWN IN WIND DAMAGE
07/08/01 MORGAN 35 INCH DIAMETER LIVE
ASH TREE BROKEN 10 FEET
ABOVE GROUND. REPORTED
BY HAM RADIO OPERATOR.Local storm report, Jul 8, 6:34 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 3 S LEBANON IN WIND DAMAGE
07/08/01 BOONE 12 INCH DIAMETER TREE
DOWN ACROSS ROAD.
REPORTED BY HAM RADIO^
OPERATOR.Special weather statement, Jul 8, 6:35 PM EST, 17 minutes before
INZ030-031-037>040-045>048-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 635 PM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED NORTHWEST OF A LINE FROM CLOVERDALE TO INDIANAPOLIS TO GREENFIELD... A SEVERE SQUALL LINE HAS MOVED SOUTHEAST OF CLOVERDALE... INDIANAPOLIS AND GREENFIELD. SEVERE WEATHER IS NO LONGER LIKELY NORTHWEST OF THIS LINE. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSHOWERS ARE LIKELY THROUGH THE EVENING. THE WATCH WILL CONTINUE UNTIL 9 PM EST SOUTHEAST OF THIS LINE EXCEPT TIL 11 PM ACROSS DAVIESS AND KNOX COUNTIES. STAY TUNED FOR THE ISSUANCE OF WARNINGS LATER TONIGHT. KOCH
Local storm report, Jul 8, 6:36 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM GINGS IN WIND DAMAGE
07/08/01 RUSH LARGE TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 6:51 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 1 W NEW CASTLE IN WIND DAMAGE
07/08/01 HENRY SIX TO SEVEN INCH TREE
DOWN. REPORTED BY HAM
RADIO OPERATOR.
0642 PM WORTHINGTON IN WIND DAMAGE
07/08/01 GREENE MOBILE HOME OVERTURNED.
REPORTED BY FIRE AND
RESCUE.Local storm report, Jul 8, 6:52 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0643 PM FRANKLIN IN WIND DAMAGE
07/08/01 JOHNSON SEVERAL 10 TO 12 INCH
TREES DOWN ON THE
FRANKLIN COLLEGE
CAMPUS. EVENT DURATION
5 MINUTES. REPORTED BY
HAM RADIO OPERATOR.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:08 AM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 37 min |
| Jul 8, 11:32 AM EST | Severe Thunderstorm Warning | IND | Decatur, Rush | 43 min |
| Jul 8, 4:01 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 29 min |
| Jul 8, 4:18 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 27 min |
| Jul 8, 4:36 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 39 min |
| Jul 8, 4:48 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke | 42 min |
| Jul 8, 5:02 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton | 43 min |
| Jul 8, 5:10 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 35 min |
| Jul 8, 5:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| Jul 8, 5:24 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 41 min |
| Jul 8, 5:30 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 45 min |
| Jul 8, 5:36 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 34 min |
| Jul 8, 5:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Shelby | 47 min |
| Jul 8, 5:48 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry | 42 min |
| Jul 8, 6:04 PM EST | Severe Thunderstorm Warning | IND | Rush | 36 min |
| Jul 8, 6:13 PM EST | Severe Thunderstorm Warning | IND | Randolph | 42 min |
| Jul 8, 6:19 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.